An acutely erythematous, oedematous penis and antecubital fossae rash in a patient taking etanercept: A case report

0Citations
Citations of this article
5Readers
Mendeley users who have this article in their library.

Abstract

Introduction: Acute erythema and oedema of the genitalia is an alarming complaint for any patient. Diagnosis can be complicated by atypical presentation and the use of concurrent immunomodulatory drugs. Case presentation: We present a case report of a man on anti-TNF therapy for rheumatoid arthritis presenting with an acutely red, swollen, non-tender penis and scrotum presumed to be infective. The discovery of erythematous plaques in both antecubital fossae alerted the clinicians to consider alternative dermatological diagnoses. Conclusion: The accepted adjuncts to confirming or excluding infectious aetiology were complicated by the use of immuno-modulatory medication in this case. This patient's unusual presentation may have been associated with and was complicated by the use of etanercept. The case illustrates the need to consider other diagnoses and obtain appropriate advice when the clinical course is not progressing as anticipated. © 2009 Orr and Noon; licensee BioMed Central Ltd.

Cite

CITATION STYLE

APA

Orr, T., & Noon, A. (2009). An acutely erythematous, oedematous penis and antecubital fossae rash in a patient taking etanercept: A case report. Cases Journal, 2(11). https://doi.org/10.1186/1757-1626-2-9116

Register to see more suggestions

Mendeley helps you to discover research relevant for your work.

Already have an account?

Save time finding and organizing research with Mendeley

Sign up for free